Alert archive / Montana / High Wind Watches in 2006
High Wind Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Nov 4, 2006, 8:53 PM PST for Clearwater County, Idaho County, Lemhi County, Idaho; 11 counties in Montana. It took effect at Nov 6, 2006, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2006, 8:53 PM PST (04:53 UTC)
- In effect from
- Nov 6, 2006, 4:00 AM PST
- Expired
- Nov 5, 2006, 9:58 PM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 050453 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 953 PM MST SAT NOV 4 2006 ...VERY STRONG WINDS EXPECTED MONDAY AND MONDAY NIGHT... IDZ005>010-MTZ001>007-043-051700- /O.NEW.KMSO.HW.A.0003.061106T1200Z-061107T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 953 PM MST SAT NOV 4 2006 /853 PM PST SAT NOV 4 2006/ ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. A VIGOROUS PACIFIC STORM SYSTEM TAKING SHAPE OVER THE EASTERN PACIFIC OCEAN WILL MOVE EAST TOWARD THE AREA ON SUNDAY AND PRODUCE VERY STRONG SOUTHWEST TO WEST WINDS OVER MANY AREAS OF NORTH CENTRAL IDAHO AND WESTERN MONTANA MONDAY AND MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH ARE POSSIBLE. THE STRONGER GUSTS WILL BE MAINLY CONFINED TO OPEN AREAS AND ALONG RIDGETOPS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF EQUAL OR GREATER THAN 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS75 KMSO 051655 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 955 AM MST SUN NOV 5 2006 ...VERY STRONG WINDS EXPECTED MONDAY AND MONDAY NIGHT... IDZ005>010-MTZ001>007-043-052230- /O.CON.KMSO.HW.A.0003.061106T1200Z-061107T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 955 AM MST SUN NOV 5 2006 /855 AM PST SUN NOV 5 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. A VERY STRONG WESTERLY FLOW ACROSS THE EASTERN PACIFIC WILL PUNCH INTO THE PACIFIC NORTHWEST MONDAY AND ACROSS THE INTER-MOUNTAIN WEST ON TUESDAY. MOUNTAIN LOCATIONS WILL EXPERIENCE WIND SPEEDS OF 30 TO 40 MPH WITH POTENTIAL GUSTS UP TO 60 MPH MONDAY AND MONDAY NIGHT. THE STRONGEST GUSTS WILL BE MAINLY CONFINED TO OPEN AREAS AND ALONG RIDGE TOPS. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER OR NOT WIDESPREAD WARNING CRITERIA WINDS WILL IMPACT VALLEY LOCATIONS ACROSS NORTH-CENTRAL IDAHO AND WESTERN MONTANA... BUT THE POTENTIAL DOES EXIST. LOCATIONS THAT ARE TYPICALLY WINDY SUCH AS GRANGEVILLE IDAHO WILL LIKELY SEE VERY STRONG WINDS DURING THIS PERIOD. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PATTERN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF EQUAL OR GREATER THAN 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 052214 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 314 PM MST SUN NOV 5 2006 IDZ005-006-MTZ003-052315- /O.CAN.KMSO.HW.A.0003.061106T1200Z-061107T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- FLATHEAD/MISSION VALLEYS- 314 PM MST SUN NOV 5 2006 /214 PM PST SUN NOV 5 2006/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA... SOUTHWEST WINDS WILL BE INCREASING TO 20 TO 30 MPH WITH HIGHER GUSTS MONDAY AND CONTINUE MONDAY NIGHT. $$ IDZ007-008-060600- /O.UPG.KMSO.HW.A.0003.061106T1200Z-061107T0600Z/ /O.NEW.KMSO.WI.Y.0018.061106T0600Z-061107T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 214 PM PST SUN NOV 5 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY FOR THE LOWER VALLEYS OF NORTH CENTRAL IDAHO... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN INCREASING WESTERLY FLOW ALOFT WILL COMBINE FORCES WITH THE SURFACE PRESSURE GRADIENT TO CREATE STRONG SOUTHWEST WINDS OVER THE LOWER VALLEYS OF NORTH CENTRAL IDAHO. IN GENERAL...WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. HOWEVER...LOCALLY IN THE GRANGEVILLE AREA WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PATTERN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ005-060600- /O.EXT.KMSO.HW.A.0003.061106T1800Z-061107T1200Z/ MISSOULA/BITTERROOT VALLEYS- 314 PM MST SUN NOV 5 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR THE BITTERROOT VALLEY... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. THERE IS A POTENTIAL FOR STRONG WINDS ALOFT TO DOWNSLOPE OFF THE BITTERROOT RANGE AND IMPACT VALLEY LATER MONDAY AFTERNOON AND MONDAY NIGHT. WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH POTENTIAL GUSTS UP TO 50 MPH IN THE BITTERROOT VALLEY. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PATTERN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF EQUAL OR GREATER THAN 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-002-004-006-043-060600- /O.EXT.KMSO.HW.A.0003.061106T1200Z-061107T1200Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 314 PM MST SUN NOV 5 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT ABOVE 5000 FEET ACROSS WESTERN MONTANA... THE HIGH WIND WATCH ABOVE 5000 FEET IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. A VERY STRONG WESTERLY FLOW ALOFT WILL PUNCH INLAND OVER THE PACIFIC NORTHWEST TONIGHT AND THEN OVER THE WESTERN MONTANA MONDAY AND MONDAY NIGHT. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY AND MONDAY NIGHT OVER THE HIGHER TERRAIN. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PATTERN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF EQUAL OR GREATER THAN 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ009-010-MTZ007-060600- /O.EXT.KMSO.HW.A.0003.061106T1200Z-061107T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 314 PM MST SUN NOV 5 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT ABOVE 5500 FEET FOR THE BLACKFOOT BUTTE REGION AND LEMHI COUNTY... THE HIGH WIND WATCH ABOVE 5500 FEET IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. A VERY STRONG WESTERLY FLOW ALOFT WILL PUNCH INLAND OVER THE PACIFIC NORTHWEST TONIGHT AND THEN OVER WEST CENTRAL MONTANA AND NORTH CENTRAL IDAHO MONDAY AND MONDAY NIGHT. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE MONDAY AND MONDAY NIGHT OVER THE HIGHER TERRAIN. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PATTERN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF EQUAL OR GREATER THAN 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 060558 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1058 PM MST SUN NOV 5 2006 IDZ007-061400- /O.UPG.KMSO.WI.Y.0018.061106T0600Z-061107T1200Z/ /O.NEW.KMSO.HW.W.0005.061106T0600Z-061107T1200Z/ OROFINO/GRANGEVILLE REGION- 958 PM PST SUN NOV 5 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INCREASING WESTERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A VERY STRONG SURFACE PRESSURE GRADIENT WHICH WILL PRODUCE STRONG SOUTHWEST WINDS OVER THE LOWER VALLEYS OF NORTH CENTRAL IDAHO. IN GENERAL...WIND SPEEDS ON THE CAMAS PRAIRIE OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. LOCALLY IN THE GRANGEVILLE AREA...WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY EVENING GIVEN THE PERSISTENT WEATHER PATTERN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ001-002-004-006-043-061400- /O.UPG.KMSO.HW.A.0003.061106T1200Z-061107T1200Z/ /O.NEW.KMSO.HW.W.0005.061106T1200Z-061107T1200Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 1058 PM MST SUN NOV 5 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY ABOVE 5000 FEET... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN INCREASING WESTERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A VERY STRONG SURFACE PRESSURE GRADIENT WHICH WILL PRODUCE VERY STRONG SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF NORTHWEST AND WEST-CENTRAL MONTANA. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY AND MONDAY NIGHT. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE PERSISTENT WEATHER PATTERN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ009-010-MTZ007-061400- /O.UPG.KMSO.HW.A.0003.061106T1200Z-061107T1200Z/ /O.NEW.KMSO.HW.W.0005.061106T1200Z-061107T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 1058 PM MST SUN NOV 5 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY ABOVE 5500 FEET... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING ABOVE 5500 FEET...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN INCREASING WESTERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A VERY STRONG SURFACE PRESSURE GRADIENT WHICH WILL PRODUCE VERY STRONG SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF SOUTHWEST MONTANA AND LEMHI COUNTY IDAHO. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY AND MONDAY NIGHT OVER THE HIGHER TERRAIN. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE WEATHER PERSISTENT PATTERN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ005-061400- /O.UPG.KMSO.HW.A.0003.061106T1800Z-061107T1200Z/ /O.EXB.KMSO.WI.Y.0018.061106T1800Z-061107T1200Z/ MISSOULA/BITTERROOT VALLEYS- 1058 PM MST SUN NOV 5 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 AM MST TUESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS AT MOUNTAIN TOP LEVEL ARE EXPECTED TO DOWNSLOPE OFF THE BITTERROOT RANGE AND IMPACT VALLEY AREAS MONDAY AFTERNOON AND MONDAY NIGHT. WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH POTENTIAL GUSTS UP TO 50 MPH IN THE BITTERROOT VALLEY. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE PERSISTENT WEATHER PATTERN THAT IS EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-061400- /O.CON.KMSO.WI.Y.0018.061106T0600Z-061107T1200Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 958 PM PST SUN NOV 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. AN INCREASING WESTERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A VERY STRONG SURFACE PRESSURE GRADIENT WHICH WILL PRODUCE STRONG SOUTHWEST WINDS OVER THE LOWER VALLEYS OF NORTH CENTRAL IDAHO. IN GENERAL...WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDY CONDITIONS COULD CONTINUE INTO TUESDAY GIVEN THE PERSISTENT WEATHER PATTERN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Nov 4, 8:01 PM PST, 52 minutes earlier.
Area forecast discussion, Nov 4, 8:01 PM PST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 901 PM MST SAT NOV 4 2006 .DISCUSSION...QUICK UPDATE TO BACK OFF ON PRECIP FOR THIS EVENING FOR WEST CENTRAL MONTANA. LARGE AREA OF LIGHT TO MODERATE RAIN MAKING ITS WAY EASTWARD FROM THE IDAHO THIS EVENING. THIS AREA OF PRECIP A LITTLE SLOWER THAN PREVIOUSLY FORECAST SO SLOWED THE TIMING DOWN BY SEVERAL HOURS. OTHER THAN THIS...PREVIOUS FORECAST ON TRACK. NO CHANGES WITH THE LATEST GUIDANCE REGARDING THE MAJOR STORM SYSTEM TO AFFECT NORTH-CENTRAL IDAHO AND WESTERN MONTANA WITH LATE SUNDAY NIGHT THROUGH TUESDAY. && .AVIATION...A LARGE SWATH OF MOISTURE WILL PRODUCE WIDESPREAD PRECIPITATION WITH LOWERED CEILINGS AND VISIBILITIES ACROSS MUCH OF THE NORTHERN ROCKIES TONIGHT INTO SUNDAY. MOUNTAINS WILL ALSO BE OBSCURED AS THE SYSTEM MOVES THROUGH...SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 235 PM MST SAT NOV 4 2006/ ..EXTREME AMOUNTS OF RAIN LIKELY ACROSS NORTHWEST MONTANA AND PORTIONS OF NORTH CENTRAL IDAHO THROUGH MID WEEK... ..BREEZY TO WINDY CONDITIONS LIKELY SUNDAY NIGHT THROUGH WEDNESDAY... DISCUSSION...TONIGHT THROUGH MONDAY MORNING...ATMOSPHERIC MODELS CONTINUE TO REMAIN IN CONSISTENT AGREEMENT WITH THE SYNOPTIC PATTERN DURING THE SHORT TERM. THUS FORECAST CONFIDENCE THROUGH MONDAY MORNING IS QUITE HIGH. A VERY STRONG WESTERLY FLOW WILL DRAW IN A STEADY STREAM OF SUBTROPICAL MOISTURE FROM THE PACIFIC OCEAN CAUSING LARGE AMOUNTS OF PRECIPITATION TO FALL OVER NORTH CENTRAL IDAHO AND MUCH OF WESTERN MONTANA BEGINNING TONIGHT AND CONTINUING THROUGH ABOUT MID WEEK. THE FIRST WAVE OF PRECIPITATION IS MOVING THROUGH EASTERN WASHINGTON AT THIS HOUR AND WILL IMPACT MUCH OF NORTHWEST MONTANA AND NORTH CENTRAL IDAHO THIS EVENING. IT WILL MOVE EAST AND GRADUALLY SPREAD SOUTH OVERNIGHT. AS THIS WAVE PASSES AN INCREASING PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT WILL CAUSE SURFACE WINDS OVER THE SALMON RIVER VALLEY AND CAMAS PRAIRIE AREAS NEAR GRANGEVILLE TO INCREASE AND BECOME QUITE GUSTY THIS EVENING. AT THIS TIME IT APPEARS AS THOUGH WIND GUSTS WILL BE IN THE 40 MPH RANGE AND THUS BELOW ADVISORY CRITERIA. HOWEVER...CONDITIONS WILL CONTINUE TO BE MONITORED THROUGHOUT THE EVENING. BY SUNDAY AFTERNOON THE FIRST UPPER LEVEL WAVE WILL BE EAST OF THE DIVIDE LEAVING ONLY SCATTERED SHOWERS IN ITS WAKE ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. THERE WILL BE A BRIEF BREAK IN PRECIPITATION BETWEEN STORM SYSTEMS LATE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING. SUNDAY NIGHT STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE WIND ADVISORY CONDITIONS THROUGHOUT THE CAMAS PRAIRIE AND SALMON RIVER VALLEY NEAR GRANGEVILLE. HOWEVER...BECAUSE THIS SITUATION REMAINS MORE THAN 24 HOURS IN THE FUTURE WE WILL LET THE MIDNIGHT SHIFT RE-EVALUATE AND ISSUE IF CONDITIONS WARRANT. MONDAY THROUGH SATURDAY...ANOTHER WARM AND VERY MOIST AIRMASS WILL SET UP OVER THE NORTHERN ROCKIES EARLY NEXT WEEK. SOUTHWESTERLY FLOW WILL CONTINUE THE SUBTROPICAL MOISTURE TAP OVER THE PACIFIC AND BRING PRECIPITABLE WATER VALUES OF OVER AN INCH INTO THE REGION. THIS EXTREME AMOUNT OF ATMOSPHERIC MOISTURE WILL TRANSLATE INTO HEAVY RAINFALL PRODUCING IMPRESSIVE RAINFALL TOTALS...ESPECIALLY IN THE HIGHER ELEVATIONS. THE THREAT OF MUDSLIDES IN STEEPER TERRAIN AND LOCALIZED FLOODING WILL EXIST MONDAY INTO TUESDAY AS NORTHWEST MONTANA AND THE CLEARWATER MOUNTAINS IN IDAHO ARE DELUGED WITH SEVERAL INCHES OF PRECIPITATION. SNOW LEVELS WILL RISE TO ABOUT 10000 FT AS SURFACE TEMPERATURES WARM 10 TO 15 DEGREES ABOVE NORMAL...KEEPING PRECIPITATION IN THE LIQUID FORM. WINDS WILL ALSO BE AN ISSUE MONDAY AS THE PRESSURE GRADIENT TIGHTENS AND STRONG MID LEVEL WINDS MIX TO THE SURFACE. AT THIS TIME...EXPECT WINDS TO REACH ONLY ADVISORY CRITERIA OVER THE CAMAS PRAIRIE AND HIGHER ELEVATIONS. BY LATE WEDNESDAY...THE UPPER LEVEL JET WILL BEGIN TO SHIFT EASTWARD...CUTTING OFF THE FEED OF SUBTROPICAL MOISTURE. RAIN WILL GRADUALLY SUBSIDE FROM NORTH TO SOUTH THROUGH THURSDAY AND MORE SEASONABLE TEMPERATURES RETURN TO THE REGION. MODELS ARE IN BETTER AGREEMENT TOWARDS BUILDING A SHORTWAVE RIDGE OVER THE NORTHWEST FOR FRIDAY...BUT THIS SCENARIO APPEARS TO BE SHORT LIVED AS ANOTHER PACIFIC SYSTEM APPROACHES SATURDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...CHURCH AVIATION...GILCHRIST
Hazardous weather outlook, Nov 4, 1:37 PM PST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MST SAT NOV 4 2006 IDZ005-006-MTZ001-002-004-043-051200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 237 PM MST SAT NOV 4 2006 /137 PM PST SAT NOV 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PRECIPITATION WILL INCREASE TONIGHT AS ANOTHER PACIFIC WEATHER SYSTEM MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXTREMELY MOIST WEATHER PATTERN WILL BEGIN TO AFFECT THE REGION SUNDAY NIGHT...BRINGING WIDESPREAD PRECIPITATION...POTENTIALLY HEAVY RAINFALL TO PORTIONS OF NORTH CENTRAL IDAHO AND WESTERN MONTANA. RUNOFF FROM THE RAINFALL MAY CAUSE ROCK SLIDES AND DEBRIS FLOWS ONTO AREA HIGHWAYS. IN ADDITION...STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-051200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 137 PM PST SAT NOV 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING WEATHER SYSTEM WILL CAUSE SOUTHERLY WINDS TO INCREASE TONIGHT...ESPECIALLY IN THE GRANGEVILLE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF WEATHER SYSTEMS WILL CONTINUE TO AFFECT THE REGION THROUGH TUESDAY. AS EACH SYSTEM APPROACHES...THE PRESSURE GRADIENT WILL TIGHTEN CAUSING STRONG GUSTY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ003-005>007-051200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 237 PM MST SAT NOV 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PRECIPITATION WILL INCREASE TONIGHT AS A PACIFIC WEATHER SYSTEM APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF WEATHER SYSTEMS WILL CONTINUE TO AFFECT THE REGION THROUGH TUESDAY. AS EACH SYSTEM APPROACHES...THE PRESSURE GRADIENT WILL TIGHTEN CAUSING GUSTY WINDS. THE HIGHER ELEVATIONS COULD EXPERIENCE SIGNIFICANT RAIN FALL BY MID WEEK DUE TO THESE WEATHER SYSTEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:14 PM PST | Wind Advisory | MSO | Clearwater, Idaho | 28 hr |
Nearby
High Wind Watches in Montana, 2006High Wind Watches in Idaho, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.